Lactose free medication

Wendilou
Wendilou Member Posts: 6
edited 6. Apr 2019, 04:21 in News
Hi I was wondering if anyone can help me, I've been taking naproxen and omeprozol for over a year now( I have arthritis in my feet, knees, neck/spine and lower back) just recently I've been experiencing constant bouts of diarrhea, I was sent for a Colo and had various tests had to stop taking my medication then introduce back in one by one, I was ok.with the omeprozol but as soon as I went back on the naproxen the diarrhea started again, I've spoken to my doctor who's advised me to go to the pharmacy and find an ibruprofen that is lactose free, I've been unable to take any anti inflammatorys for over a week now and the pain is hotter I'm having to cope with occasional codienes and paracetamol but it isn't helping much, my feet have started to swell.again as well, does anyone else have this problem with naproxen, many thanks in anticipation xx

Comments

  • stickywicket
    stickywicket Member Posts: 26,325
    edited 30. Nov -1, 00:00
    Gastric problems occur with all NSAIDS (non-steroidal anti-inflammatory drugs) whether or not people are lactose intolerant. They damaged my stomach years ago so I can no longer take them and I'm not lactose intolerant.

    I don't know if there are any lactose-free NSAIDS (Ibuprofen is just one brand of NSAID. Naproxen is another.) But I think your doctor is right. A pharmacist would be the person to ask.

    Sorry I can't type more tonight. My fingers and touch keyboards are not a marriage made in heaven.
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • Wendilou
    Wendilou Member Posts: 6
    edited 30. Nov -1, 00:00
    Thanks for taking the time to reply, I forgot to mention in my post that a few other factors led the doctors to believe I might be intolerant to lactose we've still some way to go yet but I've noticed such a difference in my arthritis since I stopped taking the naproxen so really need to find something suitable to take, thanks again for taking the trouble to reply xx